| Model Number |
DUCT OCCLUDER II |
| Medical Device Problem Code |
Difficult to Fold, Unfold or Collapse (1254)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/16/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
Event or Problem Description
It was reported that on (b)(6) 2023, a 3mm by 6mm amplatzer duct occluder was chosen for implant using a 5f non-abbott delivery sheath.When the device was deployed, there was a cobra deformation.The device was recaptured and attempted to redeploy but still had a deformation.There were no other devices of the same size available, so the procedure was terminated without implanting any device.There was no angulation/kink noticed in the delivery system, the deformed device was never released from the delivery cable while inside the patient, and there was no interaction with any cardiac structures during deployment.The patient remained hemodynamically stable throughout the procedure.The patient status was reported as stable.
Additional Manufacturer Narrative
An event of device deformity could not be confirmed.The device was returned to abbott for investigation and the device met functional specifications when analyzed under non-physiological conditions.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and that the product met all defined manufacturing specifications.The cause of the reported incident could not be conclusively determined but could be as a result of the use of a larger than recommended sheath, as use of a larger sheath may influence deformations of the device.There is no indication of a product quality issue with regard to manufacture, design, or labeling.Please note per the instructions for use, the recommended size for a 9-pda2-03-06 is a 4f delivery system.